Apr 22, 2012 - 11:46 am
I just finished week 1: four days of Mitomycin, 5-FU and five IMRT treatments. I feel so weak and I have terrible bowel cramps and diarrhea. My mouth is also pretty sore. I have spent all weekend sleeping (except for excursions to the bathroom).
I have IBS and I am very prone to constipation at the best of times. I am absolutely petrified of getting constipated during this treatment so I'm afraid to take Imodium. I am taking Gravol and acetaminophen with codeine (OTC here in Canada) both of which seem to help a bit. I take Metamucil every day and have for years. The radiation nurse said this helps with both diarrhea and constipation. I have also learned to absolutely avoid cold drinks because they make the bowel cramps much worse.
So, now I am wondering how much worse this is going to get. The chemo pump is gone but I hear that the effects of the chemo will really hit me next week. Is this true? So far, I am only very slightly sore from the radiation and I'm very grateful for this. I have a good cream that I am using.